Alabama, 2003Hail in Alabama, April 25, 2003
April 25, 2003 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 25, 1:30 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 25, 1:30 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
230 PM CDT FRI APR 25 2003
LOW PRESSURE VCNTY WESTERN KY THIS AFTERNOON WITH TRAILING COLDFRONT
EXTENDING SOUTH ALONG AL/MS STATE LINE TO NR MEI WILL SWEEP RAPIDLY
EAST ACROSS THE FORECAST AREA THIS EVENING. TORNADO WATCH REMAINS IN
EFFECT UNTIL 6 PM CDT FOR ENTIRE AREA...SEVERE THREAT WILL CONTINUE
ALONG AND AHEAD OF THE FRONT INTO EARLY EVENING HOURS...WITH DRIER
AND SOMEWHAT COOLER AIR TO OVERSPREAD THE AREA LATER TONIGHT BEHIND
THE FRONT. POPS THIS EVENING WILL DEPEND ON LATEST RADAR
IMAGES/TRENDS.
OTHERWISE...AFTER FRONT CLEARS AREA TONIGHT MAINLY DRY FORECAST.
WILL INCLUDE SCATTERED SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AS
UPPER IMPULSE AND MOIST AXIS MOVES ACROSS THE AREA AND FRONTAL
BOUNDARY SAGS SOUTH TO JUST NORTH OF AREA. NO BIG CHANGES IN TEMPS
NEXT FEW DAYS...MOSTLY 50S AT NIGHT AND 70S TO AROUND 80 DURING THE
DAYTIME...AS SURFACE HIGH PRESSURE PERSISTS AS MAIN FEATURE IN OUR
WEATHER PATTERN.
BHM 052/072 050/077 054 400
MGM 055/075 053/080 055 600
.BHM...NONE.
Hazardous weather outlook, Apr 25, 9:04 AM CST, 7 hours 18 minutes before
ALZ011>015-017>050-251800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1004 AM CDT FRI APR 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (TODAY AND TONIGHT)...
A COLD FRONT MOVING ACROSS THE SOUTHEASTERN UNITED STATES WILL SPREAD
MORE SHOWERS AND THUNDERSTORMS ACROSS ALABAMA THIS AFTERNOON. BREAKS
IN THE CLOUDS TODAY WILL ALLOW THE SUNSHINE TO DESTABILIZE THE
ATMOSPHERE. THE THUNDERSTORMS THIS AFTERNOON COULD BECOME SEVERE...
AND THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION OF NORTH
ALABAMA UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS...WITH THE REST
OF THE STATE UNDER A SLIGHT RISK.
THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE
WINDS...PERHAPS IN THE FORM A SQUALL LINE...WITH ISOLATED BRIEF
TORNADOES ALSO A POSSIBILITY. THE PRIMARY THREAT TIME WILL BE
FROM EARLY AFTERNOON...UNTIL AS LATE AS 8 OR 9 PM FOR EASTERN
PORTIONS OF THE STATE.
THE COLD FRONT WILL PUSH THROUGH LATER TONIGHT...TAKING THE RAIN
EASTWARD WITH IT.
.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE REQUIRED DURING THE AFTERNOON HOURS TODAY.
In the hours before
Special weather statement, Apr 25, 10:55 AM CST, 5 hours 27 minutes before
ALZ019-251800-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 AM CDT FRI APR 25 2003
.A THUNDERSTORM ADVISORY IS IN EFFECT FOR CALHOUN COUNTY UNTIL 100 PM
CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 1154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 8 MILES NORTHWEST OF NEW LIBERTY TO 8
MILES WEST OF OHATCHEE...MOVING EAST AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
OHATCHEE...NEW LIBERTY...JACKSONVILLE...WEAVER AND PIEDMONT THROUGH
100 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
FREQUENT LIGHTNING STRIKES WILL ALSO ACCOMPANY THESE STORMS.
LAT...LON 3396 8586 3386 8600 3373 8610 3366 8564
3387 8565 3394 8554Special weather statement, Apr 25, 11:36 AM CST, 4 hours 46 minutes before
ALZ021-251815-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 PM CDT FRI APR 25 2003
.A THUNDERSTORM ADVISORY IS IN EFFECT FOR CLEBURNE COUNTY UNTIL 115
PM CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 10 MILES NORTHWEST OF EDWARDSVILLE...MOVING EAST AT 30
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EDWARDSVILLE...PINEY
WOODS AND FRUITHURST THROUGH 115 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
FREQUENT LIGHTNING STRIKES WILL ALSO ACCOMPANY THIS STORM.
LAT...LON 3389 8553 3371 8563 3362 8533 3396 8540
Local storm report, Apr 25, 11:39 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM DANCY AL TORNADO
04/25/03 PICKENS PRELIMINARY REPORT. TWO
HOUSES DAMAGED. NO
INJURIES REPORTED.
REPORTED BY PICKENS
COUNTY 911.Local storm report, Apr 25, 12:55 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 PM KNOXVILLE AL 0.75 IN HAIL
04/25/03 GREENE INTERSTATE 20/59 AT EXIT
52. REPORTED BY STORM
SPOTTER.
0120 PM EUTAW AL 0.50 IN HAIL
04/25/03 GREENE REPORTED BY GREENE COUNTY
EMA.
0125 PM EUTAW AL 0.75 IN HAIL
04/25/03 GREENE DOWNTOWN EUTAW. REPORTED
BY GREENE COUNTY EMA.
0125 PM MOUNDVILLE AL 0.75 IN HAIL
04/25/03 HALE MOUNDVILLE STATE PARK.
REPORTED BY TUSCALOOSA
COUNTY EMA.
0126 PM EUTAW AL 0.75 IN HAIL
04/25/03 GREENE DIME SIZE AND PENNY SIZE
HAIL. REPORTED BY
TUSCALOOSA COUNTY EMA.Local storm report, Apr 25, 2:41 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM PONDVILLE AL 0.88 IN HAIL
04/25/03 BIBB PENNY SIZE HAIL.
REPORTED BY NWS STORM
SPOTTER.
0220 PM 7 S BRENT AL 1.50 IN HAIL
04/25/03 BIBB PING PONG SIZE HAIL
COVERED THE GROUND LIKE
SNOW. REPORTED BY BIBB
COUNTY EMA.
0225 PM 7 S BRENT AL 1.00 IN HAIL
04/25/03 BIBB HWY 5. REPORTED BY NWS
STORM SPOTTER.
0251 PM MAPLESVILLE AL 0.75 IN HAIL
04/25/03 CHILTON REPORTED BY NWS EMPLOYEE.
0254 PM MAPLESVILLE AL WIND DAMAGE
04/25/03 CHILTON TREES DOWN ON HWY 219.
PUBLIC REPORT.
0305 PM RANDOLPH AL 0.88 IN HAIL
04/25/03 BIBB PENNY SIZE HAIL ON COUNTY
ROAD 36 AND HIGHWAY 139.
REPORTED BY NWS STORM
SPOTTER.
0305 PM HUBBARD AL 1.00 IN HAIL
04/25/03 CHILTON COUNTY ROAD 36 AND
HIGHWAY 191. REPORTED BY
NWS STORM SPOTTER.
0306 PM CLANTON AL 0.50 IN HAIL
04/25/03 CHILTON REPORTED BY NWS
COOPERATIVE OBSERVER.
0310 PM 4 W CLANTON AL WIND DAMAGE
04/25/03 CHILTON TREES DOWN ON COUNTY ROAD
341 AND HIGHWAY 22.
REPORTED BY NWS STORM
SPOTTER.
0315 PM ISABELLA AL 1.25 IN HAIL
04/25/03 CHILTON COUNTY ROAD 191 AND
COUNTY ROAD 15. GROUND
COMPLETELY COVERED BY
HAIL. REPORTED BY NWS
STORM SPOTTER.
0330 PM RANDOLPH AL 2.75 IN HAIL
04/25/03 BIBB BASEBALL SIZE HAIL
COVERING THE GROUND.
REPORTED BY THE PUBLIC.
0336 PM SELMA AL 1.75 IN HAIL
04/25/03 DALLAS REPORTED BY NWS STORM
SPOTTER.Special weather statement, Apr 25, 3:02 PM CST, 1 hour 20 minutes before
ALZ011>015-017>050-252300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
402 PM CDT FRI APR 25 2003
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 166...
FAYETTE...LAMAR...MARION...PICKENS...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 166
WHICH IS IN EFFECT UNTIL 600 PM...
AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...
GREENE...HALE...JEFFERSON...LEE...LOWNDES...
MACON...MARENGO...MONTGOMERY...PERRY...PIKE...
RANDOLPH...RUSSELL...SHELBY...ST CLAIR...SUMTER...
TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON...
Hail, Marengo
- When
- April 25, 4:22 PM CST to 5:25 PM CST
- Where
- Marengo County, 15 mi W of Dixons Mills
- Measured
- 1.75 in hail
- Property damage
- $26,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.050, -88.033
Supercell 8 briefly moved across extreme southern Marengo County before it moved into NWS Mobile's area of responsibility. As the storm crossed Marengo County, it split into two storms before the left member dissipated and the right member moved out of the area. Hail up to the size of golf balls fell along the path of the storm in extreme southern Marengo County. Several trees were blown down near US 43 in Dixons Mill.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, April 25, 20033 injured · $3.9 million · 4.5 in hail · 9 events
- Tornado and Hail in Alabama, April 25, 2003$1.7 million · F0 · 13 events
- Flood in Alaska, April 25 to 30, 2003$2.0 million · 1 event
- Hail and Damaging Winds in Georgia, April 25, 20032 injured · $365,000 · 2 in hail · 18 events
- Hail in Alabama, April 25, 2003$615,000 · 2 in hail · 7 events
- Hail in Mississippi, April 25, 2003$344,000 · 2.5 in hail · 19 events
- Tornado in Alabama, April 25, 2003$100,000 · F1 · 1 event
- Tornado in Florida, April 25, 2003$250,000 · F0 · 1 event
- Hail in Alabama, April 25, 2003$108,000 · 2.5 in hail · 3 events
- Tornadoes in Alabama, April 25, 2003$103,000 · F0 · 2 events
- Strong Wind in Alabama, April 25, 2003$100,000 · 2 events
- Tornado in Florida, April 25, 2003$100,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353288.